Alert archive / Kansas / Red Flag Warnings in 2025
Red Flag Warning 13, NWS Dodge City, KS
NWS Dodge City, KS issued this red flag warning at Apr 10, 2025, 2:15 AM CDT for 6 counties in Kansas. It took effect at Apr 10, 2025, 1:00 PM CDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 10, 2025, 2:15 AM CDT (07:15 UTC)
- In effect from
- Apr 10, 2025, 1:00 PM CDT
- Expired
- Apr 10, 2025, 8:00 PM CDT
- In force
- 7 hr
- Issued by
- NWS Dodge City, KS
Counties Ellis County, KS, Lane County, KS, Ness County, KS, Rush County, KS, Scott County, KS, Trego County, KS
The radar
The Dodge City radar (KDDC), 97 km from the middle of the area, began a volume at 07:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 7.3 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3573 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 7 m²/s²
- 0-3 km storm-relative helicity
- 96 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
116 WWUS83 KDDC 100715 RFWDDC URGENT - FIRE WEATHER MESSAGE National Weather Service Dodge City KS 215 AM CDT Thu Apr 10 2025 ...Enhanced Fire Danger This Afternoon... KSZ030-031-043>046-110100- /O.NEW.KDDC.FW.W.0013.250410T1800Z-250411T0100Z/ Trego-Ellis-Scott-Lane-Ness-Rush- 215 AM CDT Thu Apr 10 2025 ...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM CDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY... The National Weather Service in Dodge City has issued a Red Flag Warning for wind and low relative humidity, which is in effect from 1 PM this afternoon to 8 PM CDT this evening. * AFFECTED AREA...Fire Weather Zone 030 Trego, Fire Weather Zone 031 Ellis, Fire Weather Zone 043 Scott, Fire Weather Zone 044 Lane, Fire Weather Zone 045 Ness and Fire Weather Zone 046 Rush. * TIMING...From 1 PM this afternoon to 8 PM CDT this evening. * WINDS...North 15 to 25 mph with gusts up to 35 mph. * RELATIVE HUMIDITY...As low as 15 percent. * IMPACTS...Any fire that develops will catch and spread quickly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ For more information from NOAA/National weather service visit... http://weather.gov/ddc
1 follow-up statement
197 WWUS83 KDDC 101954 RFWDDC URGENT - FIRE WEATHER MESSAGE National Weather Service Dodge City KS 254 PM CDT Thu Apr 10 2025 ...Enhanced Fire Danger This Afternoon... KSZ030-031-043>046-110100- /O.CON.KDDC.FW.W.0013.000000T0000Z-250411T0100Z/ Trego-Ellis-Scott-Lane-Ness-Rush- 254 PM CDT Thu Apr 10 2025 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY... * AFFECTED AREA...Fire Weather Zone 030 Trego, Fire Weather Zone 031 Ellis, Fire Weather Zone 043 Scott, Fire Weather Zone 044 Lane, Fire Weather Zone 045 Ness and Fire Weather Zone 046 Rush. * TIMING...Until 8 PM CDT this evening. * WINDS...North 15 to 20 mph with gusts up to 30 mph. * RELATIVE HUMIDITY...As low as 14 percent. * IMPACTS...Any fire that develops will catch and spread quickly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ For more information from NOAA/National weather service visit... http://weather.gov/ddc
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this red flag warning went out at Apr 10, 2:09 AM CDT, 6 minutes earlier. Its key messages:
- Enhanced fire danger for today and Saturday
- Temperatures in the 90s and approaching 100 degrees for areas near the Colorado border
- Mainly dry through the weekend and then some small chances of rain next week
Area forecast discussion, Apr 10, 2:09 AM CDT, 6 minutes before
Area Forecast Discussion National Weather Service Dodge City KS 209 AM CDT Thu Apr 10 2025 .KEY MESSAGES... - Enhanced fire danger for today and Saturday - Temperatures in the 90s and approaching 100 degrees for areas near the Colorado border - Mainly dry through the weekend and then some small chances of rain next week && .DISCUSSION... Issued at 209 AM CDT Thu Apr 10 2025 07z surface observations and upper air analysis shows a large ridge over the western CONUS with a fast moving shortwave trough in the northern plains and a jet streak over Nebraska and northern Kansas. This trough is bringing a cold front into northern Kansas and should pass through all of Kansas by sunrise. Today as the cold front passes into Oklahoma and daytime heating leads to better mixing we will see the winds increase out of the north during the day and wind gusts will likely be over 30 mph this afternoon. The cold air advection will lead to 850 mb temperatures at 10-14 (C) with the colder temperatures in north central Kansas. This should lead highs to be in the 70s. Friday the ridge in the west will slowly move into the central Rockies and the cool air mass exits to the east. Winds will turn back to the south and milder air enters from the west. The stronger heating occurs on Saturday as a shortwave moves over the Colorado rockies develops a surface low in the front range and the pressure gradient tightens and lead to strong southwest wind by afternoon. Temperatures in the 850 mb level are forecast to range from 17(C) in the east to around 28 (C) along the Colorado border. NBM guidance has 100% chance of 90 degrees or warmer highs along and west of highway 83 on Saturday and even a 40-50% chance of 100 degrees or greater along the Colorado border. The warm air will continue into Sunday and then a trough in the northern plains will bring another cold front through Kansas late Sunday night into early Monday morning. This front along with the best lift in the 700 mb levels along the I-70 corridor will lead to some small chances (~20%) of rain and storms. Long range ensembles have some rain and storm chances returning for the middle of next week as model forecasts have a quick moving shortwave trough in the central plains. && .AVIATION /06Z TAFS THROUGH 06Z FRIDAY/... Issued at 1132 PM CDT Wed Apr 9 2025 VFR flight category for all airports during the time period. Winds will increase behind a cold front that will pass through this morning and winds will increase after 15Z to sustained at 15-25 kts and gusts around 30 kts at times. Winds should diminish after sunset and become light between 03-06Z. && .FIRE WEATHER... Issued at 209 AM CDT Thu Apr 10 2025 Enhanced fire danger today for much of southwest Kansas during the afternoon hours. Winds will pick up behind a cold front out of the north to northwest to 20-25 mph and gusts over 35 mph with lowest relative humidity values falling to around 15%. Another enhanced fire danger is possible mainly along and west of the highway 283 corridor on Saturday. && .DDC WATCHES/WARNINGS/ADVISORIES... None. && DISCUSSION...Tatro AVIATION...Tatro FIRE WEATHER...Tatro
Nearby
Red Flag Warnings in Kansas, 2025Every red flag warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.